Alert archive / Colorado / Fire Weather Watches in 2006

Fire Weather Watch 21, NWS Pueblo, CO

May 25, 200621 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at May 25, 2006, 3:16 PM MDT for 21 counties in Colorado. It took effect at May 28, 2006, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 25, 2006, 3:16 PM MDT (21:16 UTC)
In effect from
May 28, 2006, 10:00 AM MDT
Expired
May 27, 2006, 3:47 AM MDT
In force
Issued by
NWS Pueblo, CO
All 21 counties

Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2424 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 252116
RFWPUB

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT THU MAY 25 2006

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM NOON FRIDAY THROUGH 10 PM FRIDAY EVENING FOR HAINES
INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR
LOWER....LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH
237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 
9 AM SATURDAY THROUGH 10 PM SATURDAY FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WIND
GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH
237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM
9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...STRONG WIND
GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS...


.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED FIRE WEATHER WATCHES
FOR FRIDAY...SATURDAY...AND SUNDAY. VERY WARM TEMPERATURES AND
LITTLE MOISTURE WILL LEAD TO VERY DRY CONDITIONS...WITH RELATIVE
HUMIDITY VALUES GENERALLY BELOW 15 PERCENT FRIDAY THROUGH SUNDAY.
ON FRIDAY THE WINDS MAY NOT BE STRONG ENOUGH TO MEET RED FLAG
CRITERIA...ALTHOUGH ALONG THE SOUTHERN COLORADO BORDER THE WIND
GUSTS PROBABLY WILL REACH THE CRITERIA. ON SATURDAY AND
SUNDAY...IT LOOKS LIKE THE WINDS WILL BE STRONGER. WITH THE LONG
TERM DRY CONDITIONS...THE FUELS ACROSS THE AREA ARE CRITICAL. 

COZ220>237-261330-
/O.NEW.KPUB.FW.A.0019.060526T1800Z-060527T0400Z/
/O.NEW.KPUB.FW.A.0020.060527T1500Z-060528T0400Z/
/O.NEW.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
316 PM MDT THU MAY 25 2006

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. ANOTHER FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING. AND ANOTHER FIRE WEATHER WATCH HAS
BEEN ISSUED FOR SUNDAY MORNING THROUGH SUNDAY EVENING.

THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15 PERCENT
EACH DAY FRIDAY THROUGH SUNDAY...AND THE HAINES INDICES LOOK AS
THOUGH THEY WILL BE A 5 OR 6 EACH DAY...AND THE WINDS WILL LIKELY
BE STRONG ON SATURDAY AND SUNDAY. IN ADDITION...WITH THE LONG TERM
DRY CONDITIONS...THE FUELS ARE CRITICAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
4 follow-up statements
000 
WWUS85 KPUB 260951
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
351 AM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH
237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM
NOON FRIDAY THROUGH 9 PM FRIDAY EVENING FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER....LONG TERM
DROUGHT CONDITIONS...CRITICAL FUELS...AND DRY LIGHTNING POTENTIAL...

...FIRE WEATHER WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH
237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM
9 AM SATURDAY THROUGH 9 PM SATURDAY FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND
GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES
INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...
STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING 
FOR FRIDAY AND SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT
FOR SUNDAY. HOT WEATHER AND VERY DRY CONDITIONS ARE EXPECTED TO 
CONTINUE THROUGH SUNDAY. THE MAIN CONCERN FOR FRIDAY WILL BE FOR
RELATIVE HUMIDITIES BELOW 10 PERCENT...AND THE POTENTIAL FOR DRY
LIGHTNING BY AFTERNOON. SATURDAY AND SUNDAY THE WINDS WILL BE STRONGER.
CRITICAL FUELS AND LONG TERM DRY CONDITIONS WILL CONTRIBUTE TO THE
HAZARD.


COZ220>237-270200-
/O.UPG.KPUB.FW.A.0019.060526T1800Z-060527T0400Z/
/O.NEW.KPUB.FW.W.0022.060526T1800Z-060527T0300Z/
/O.UPG.KPUB.FW.A.0020.060527T1500Z-060528T0400Z/
/O.NEW.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/
/O.CON.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
351 AM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR SATURDAY FROM
9 AM TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH FOR FRIDAY AND
SATURDAY ARE NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15
PERCENT EACH DAY FRIDAY THROUGH SUNDAY...AND THE HAINES INDICES
LOOK AS THOUGH THEY WILL BE A 5 OR 6 EACH DAY. THE WINDS WILL
LIKELY BE STRONG ON SATURDAY AND SUNDAY. IN ADDITION... WITH THE
LONG TERM DRY CONDITIONS...THE FUELS ARE CRITICAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPUB 262140
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH
237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM
NOON FRIDAY THROUGH 9 PM FRIDAY EVENING FOR HAINES INDICES OF
5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER....LONG TERM
DROUGHT CONDITIONS...CRITICAL FUELS...AND DRY LIGHTNING
POTENTIAL...

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH
237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM
9 AM SATURDAY THROUGH 9 PM SATURDAY FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND
GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES
INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...
STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FOR FRIDAY AND SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT
FOR SUNDAY. HOT WEATHER AND VERY DRY CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH SUNDAY. THE MAIN CONCERN THIS EVENING WILL BE FOR
RELATIVE HUMIDITIES BELOW 10 PERCENT...AND THE POTENTIAL FOR DRY
LIGHTNING. SATURDAY AND SUNDAY THE WINDS WILL BE STRONGER.
CRITICAL FUELS AND LONG TERM DRY CONDITIONS WILL CONTRIBUTE TO THE
HAZARD. PEOPLE INVOLVED IN FIRE SUPPRESSION SHOULD RALLY RESOURCES
IN PREPARATION FOR EXTREME FIRE CONDITIONS.

COZ220>237-270300-
/O.CON.KPUB.FW.W.0022.000000T0000Z-060527T0300Z/
/O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/
/O.CON.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
340 PM MDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING. 

THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW
15 PERCENT SATURDAY AND SUNDAY...WITH THE HAINES INDICES AT A 5
OR 6 EACH DAY. THE WINDS WILL LIKELY BE STRONG ON SATURDAY AND
SUNDAY. IN ADDITION... WITH THE LONG TERM DRY CONDITIONS...THE
FUELS REMAIN CRITICAL. FIRE DANGER REMAINS EXTREMELY HIGH. ANY
FIRES THAT START ON SATURDAY OR SUNDAY WILL MOVE QUICKLY WITH
ERRATIC FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPUB 270258
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
858 PM MDT FRI MAY 26 2006

...RED FLAG WARNING WHICH WAS IN EFFECT EARLIER THIS AFTERNOON AND
EVENING HAS EXPIRED...

...A RED FLAG WARNING REMAINS IN EFFECT FOR TOMORROW (SATURDAY).
THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY FOR HAINES
INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...
STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL
FUELS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES
INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...
STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL
FUELS...

.THE RED FLAG WARNING FOR TODAY HAS EXPIRED AT 9 PM.

THE RED FLAG WARNING FOR SATURDAY REMAINS IN EFFECT. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY.

HOT WEATHER AND VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH SUNDAY. THE MAIN CONCERN THIS EVENING WILL BE FOR RELATIVE
HUMIDITIES BELOW 10 PERCENT...AND THE POTENTIAL FOR DRY LIGHTNING.
SATURDAY AND SUNDAY THE WINDS WILL BE STRONGER. CRITICAL FUELS AND
LONG TERM DRY CONDITIONS WILL CONTRIBUTE TO THE HAZARD. PEOPLE
INVOLVED IN FIRE SUPPRESSION SHOULD RALLY RESOURCES IN PREPARATION
FOR EXTREME FIRE CONDITIONS.

COZ220>237-271900-
/O.EXP.KPUB.FW.W.0022.000000T0000Z-060527T0300Z/
/O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/
/O.CON.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
858 PM MDT FRI MAY 26 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING WHICH WAS IN EFFECT FRIDAY AFTERNOON AND
EARLY FRIDAY EVENING WILL EXPIRE AT 9 PM MDT THIS EVENING.

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SATURDAY. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING.

THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15
PERCENT SATURDAY AND SUNDAY...WITH THE HAINES INDICES AT A 5 OR 6
EACH DAY. THE WINDS WILL LIKELY BE STRONG ON SATURDAY AND SUNDAY.
IN ADDITION... WITH THE LONG TERM DRY CONDITIONS...THE FUELS
REMAIN CRITICAL. FIRE DANGER REMAINS EXTREMELY HIGH. ANY FIRES
THAT START ON SATURDAY OR SUNDAY WILL MOVE QUICKLY WITH ERRATIC
FIRE BEHAVIOR. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

HODANISH
000 
WWUS85 KPUB 270947
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
347 AM MDT SAT MAY 27 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR HAINES
INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY
TO VERY WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL
FUELS...

...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220
THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...FROM 9 AM TO 9 PM MDT SUNDAY FOR HAINES INDICES OF 5 OR
6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...WINDY TO VERY
WINDY CONDITIONS...LONG TERM DROUGHT...AND CRITICAL FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG
WARNING FOR SATURDAY...AND ISSUED A RED FLAG WARNING FOR SUNDAY. A
WEATHER SYSTEM ACROSS THE PACIFIC NORTHWEST WILL SLOWLY MOVE
TOWARDS THE CENTRAL ROCKIES TODAY...AND INTO COLORADO ON SUNDAY.
UPPER LEVEL WINDS ARE FORECAST TO INCREASE AS THE WEATHER SYSTEM
APPROACHES LATER TODAY AND SUNDAY.

COZ220>237-280200-
/O.UPG.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/
/O.NEW.KPUB.FW.W.0024.060528T1500Z-060529T0300Z/
/O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
347 AM MDT SAT MAY 27 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS
EVENING. 

ON SATURDAY...SUSTAINED WIND SPEEDS ARE FORECAST BECOME 15 TO 30
MPH INCLUDING GUSTS UP TO 40 MPH. THE WINDS COMBINED WITH MINIMUM
HUMDITY VALUES LESS THAN 10 PERCENT...HAINES INDICES OF 6...AND
LONG TERM MODERATE TO EXTREME DROUGHT STRESS FUELS WILL CREATE
EXPLOSIVE WILDFIRE GROWTH POTENTIAL IN THE AFTERNOON AND EVENING. IF
FIRES START...THE WILDFIRE WILL HAVE THE POTENTIAL TO BECOME A
LARGE PLUME DOMINATED FIRE. A VERY BRIEF LULL AND MINOR IMPROVEMENT
TO THE WEATHER CONDITIONS IS ANTICIPATED LATE SATURDAY NIGHT.
HOWEVER...ON SUNDAY...THE SAME CONDITIONS WILL DEVELOP QUICKLY...EXCEPT
THE WINDS MAY BE EVEN STRONGER. POTENTIAL WIND GUSTS ARE FORECAST
TO BE UP TO 50 MPH. THERE WILL BE THE LIKELIHOOD OF DANGEROUS
WILDFIRE CONDITIONS ON SUNDAY...IF FIRES START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION
OF WINDY TO VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$

METZE

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at May 25, 2:50 PM MDT, 26 minutes earlier.

Area forecast discussion, May 25, 2:50 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT THU MAY 25 2006

.SHORT TERM...
(TONIGHT AND FRIDAY)

MAIN CONCERN IS THE FIRE WEA POTENTIAL.
THIS AFTERNOON A FEW TSTMS HAVE DEVELOPED IN AN AREA OF SLIGHTLY HYR
LOW LVL MSTR OVR THE FAR SERN PLAINS...AND A FEW SHOWERS LOOK TO BE
DEVELOPING OVR SOME OF THE HIGH COUNTRY.  WILL ONLY GO WITH SOME
ISOLD POPS SOME AREAS...ENDING BY MIDNIGHT. ON FRI 700MB TEMPS ARE
FORECAST TO BE ABOUT 16-18C OVR THE AREA...AND THUS TEMPS WL AGAIN
BE QUITE WARM.  THERE WILL BE A LITTLE MSTR OVR THE AREA AND LIKE
TODAY WE WILL PROBABLY SEE A FEW SHOWERS/TSTMS DEVELOP...MAINLY OVR
THE HYR TRRN.  THERE WILL BE THE POSSIBILITY OF CRITICAL FIRE WEA
CONDITIONS FRI AFTERNOON.  HAINES INDICES ACRS THE AREA WL BE A 5 OR
A 6...MINIMUM RH VALUES IN MOST AREAS SHOULD BE BELOW 15
PERCENT...AND THE FUELS ARE CRITICAL.  THUS WILL ISSUE A FIRE
WEATHER WATCH.  WINDS DO NOT LOOK LIKE THEY WL BE A PROBLEM IN MOST
AREAS...HOWEVER THEY COULD BE GUSTING TO TO AROUND 25 KTS OR SO
ALONG THE SOUTHERN BORDER AREAS.  TSTM COVERAGE AT THIS TIME...DOES
NOT APPEAR AS THOUGH IT WL BE GREAT ENOUGH TO MENTION DRY LIGHTNING
AS A REASON FOR THE FIRE WEA WATCH.

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

HOT DRY AND WINDY CONDITIONS LEADING TO HEIGHTENED FIRE WEATHER
CONCERNS FOR SATURDAY AND SUNDAY...

SOUTHWEST FLOW ALOFT STRENGTHENS FOR BOTH SAT/SUN AS THE NEXT
PACIFIC TROF APPROACHES THE GREAT BASIN.  WINDS WILL INCREASE ACROSS
SC/SE COLORADO BEGINNING LATE SATURDAY MORNING AS LEE TROF
STRENGTHENS. WITH H7 TEMPS BETWEEN +14 AND +17C...SHOULD HAVE NO
PROBLEM PUSHING INTO THE MID TO UPPER 90S ACROSS THE SOUTHEAST
PLAINS...WITH 70S/80S IN THE MOUNTAINS/HIGH VALLEYS. WITH STEEP
AFTERNOON LAPSE RATES...HAINES VALLEYS WILL RANGE FROM 5 TO 6 AND
COMBINED WITH VERY LOW RHS BELOW 15 PERCENT...WILL SEE VOLATILE
CONDITIONS FOR FIRE SPREAD. HAVE HOISTED A FIRE WEATHER WATCH FOR
ALL OF SC AND SE COLORADO FOR SAT. AS ONE PIECE OF SHORTWAVE
ENERGY EJECTS FROM THE WESTERN US TROF THROUGH THE NRN US ROCKIES
SAT NIGHT...MODELS SEND A SHALLOW COLD FRONT INTO NE CO...THOUGH NAM
AND GFS DIFFER WITH SOUTHWARD PUSH OF THIS BOUNDARY WITH NAM12 THE
MOST AGGRESSIVE IN BRINGING THIS BOUNDARY SOUTHWARD. EITHER
WAY...BOUNDARY APPEARS TO STAY TO THE NORTH OF THE FORECAST AREA
WITH VERY DRY DEW POINTS AND POOR RELATIVE HUMIDITY RECOVERY
EXPECTED SATURDAY NIGHT. DID A MAJOR OVERHAUL TO THE DEW POINT
GRIDS TO ACCOUNT FOR THIS. THEN AGAIN ON SUNDAY WITH TROF OUT WEST
AND ASSOC UPPER JET ACROSS WESTERN CO...GUSTY WINDS WILL SPREAD
ACROSS THE AREA ONCE AGAIN. MINIMUM RELATIVE HUMIDITIES ARE STILL
RUNNING AROUND OR BELOW 15 PERCENT...AND GIVEN THE HIGH OUTDOOR
INTERESTS WITH THE HOLIDAY WEEKEND...HAVE OPTED TO HOIST A FIRE
WEATHER WATCH FOR SUNDAY AS WELL. THERE MAY BE ENOUGH MOISTURE
PRESENT FOR ISOLATED HIGH BASED DRY THUNDERSTORMS...ESPECIALLY ON
SUNDAY FOR THE NRN PORTIONS OF THE DISTRICT.

SHALLOW FRONT MAY MAKE A STRONGER PUSH INTO THE SOUTHEAST PLAINS MON
NIGHT.  HOWEVER WITH STRONG SOUTHWEST FLOW STILL OVER THE REGION
BOUNDARY MAY LIFT BACK NORTHWARD DURING THE AFTN.  SO ONCE
AGAIN...WINDS AND LOW RHS COULD BE A CONCERN.  THIS FAR OUT AND
GIVEN UNCERTAINTY ON THE POSITION OF THE FRONTAL BOUNDARY...WILL NOT
EXTEND ANY FIRE WEATHER HIGHLIGHTS INTO MON.

GFS BRINGS THE FRONT INTO SE CO MON NIGHT WHICH MAY BRING AN
INCREASE IN LOW LVL MOISTURE TO THE SE PLAINS FOR TUES WITH A SLIGHT
CHANCE FOR AFTERNOON THUNDERSTORMS.  DGEX ADVECTS MID 30 TO MID 40
DEW POINTS INTO SE CO BEHIND THE BOUNDARY...WHILE GFS IS MUCH
DRIER.  WILL MAINTAIN THE LOW GRADE 5-10 POPS FOR NOW...AND PERHAPS
BOOST THEM A BIT ACROSS THE SOUTHEAST PLAINS.

GFS KEEPS HOT DRY SOUTHWEST FLOW ACROSS THE REGION THROUGH THE
REMAINDER OF THE WEEK...WHILE DGEX AND 12Z ECMWF SHIFT THE UPPER
RIDGE BACK TO THE WEST WITH NORTHWEST FLOW OVER THE REGION AND LOW
LVL UPSLOPE FLOW ACROSS THE PLAINS.  GIVEN THE UNCERTAINTIES...NO
CHANGES MADE TO GRIDS BEYOND DAY 5.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR COZ220-COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-
COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-
COZ237.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR COZ220-COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-
COZ227-COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-
COZ236-COZ237.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR COZ220-COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-
COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-
COZ237.

&&

28/31
Hazardous weather outlook, May 25, 6:47 AM MDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
647 AM MDT THU MAY 25 2006

COZ058>089-093>099-261300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
647 AM MDT THU MAY 25 2006

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FRIDAY THROUGH SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE EASTERN
PLAINS ESPECIALLY NEAR THE KANSAS BORDER. THE MAIN THREATS FROM
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COMBINATION OF MODERATE TO SEVERE DROUGHT STRESS FUELS...VERY LOW
DAYTIME HUMIDITY VALUES...MUCH ABOVE AVERAGE TEMPERATURES...UNSTABLE
AIRMASS...AND BREEZY TO WINDY CONDITIONS COULD LEAD TO CRITICAL
FIRE WEATHER CONDITIONS FRIDAY THROUGH SUNDAY MAINLY IN THE
AFTERNOON AND EVENING HOURS.

THERE IS A LOW PROBABILITY OF THUNDERSTORMS...MAINLY OVER THE
MOUNTAINS...MONDAY AND TUESDAY. THE MAIN THREAT FROM ANY
THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING...HAIL LESS THAN
1/2 INCH IN DIAMETER...AND LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

ROSE/METZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:35 PM MDTSevere Thunderstorm WarningPUBBaca33 min
May 25, 3:16 PM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more13 hr
May 25, 3:16 PM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more13 hr

Nearby

Fire Weather Watches in Colorado, 2006Every fire weather watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.